MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, during a transcatheter aortic valve replacement procedure by transfemoral approach, due to patient anatomy, the commander delivery system would not pass the aortic bifurcation.The delivery system was outside of the sheath.The team decided to remove the system.The valve came off the delivery system and was in the left iliac artery.The valve was inflated, and a covered stent was implanted across the valve to secure it in the left iliac artery.The patient was discharged in stable condition.
 
Additional Manufacturer Narrative
Updated section h6- type of investigation, findings, and conclusions.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The device was not returned for evaluation as it was discarded.The provided 3mensio imagery was reviewed, and the following was observed: in the comments section: "tf access does not meet minimum diameters.Carotid access appears consistent on the rt." tortuosity, calcification, and undersized vessel diameters (<5mm) were present in the left access vessel, near the aortic bifurcation and iliac.The 14f esheath+ is indicated for use with vessel diameters greater than or equal to 5.5mm.The complaints about the inability to track system through anatomy and valve dislodged off balloon during withdrawal through sheath are unable to be confirmed as no device or relevant imagery was provided for evaluation.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.Per review of the 3mensio that was provided, tortuosity, calcification, and undersized vessel diameters (<5mm) were observed within the left access vessel, near the aortic bifurcation and the iliac.The 14f esheath+ is indicated for use with vessel diameters greater than or equal to 5.5mm.Per the training manual, "push force can vary due to angle of access and insertion, thv size, vessel diameter, tortuosity and degree of calcification." in this case, it was reported that the commander delivery system would not pass the aortic bifurcation, and the delivery system was outside of the sheath, suggesting that the sheath was not fully inserted past the aortic bifurcation.Additionally, 3mensio revealed calcified, tortuous, and under-sized access vasculature.Edwards training manuals caution "the thv should not be advanced through the sheath if the sheath tip is not past the aortic bifurcation".Patient factors (i.E.Calcification, tortuosity, small vessel size) may cause constrained sections of the anatomy that interfere with passage of the sheath and/or delivery system with thv and cause difficulty during tracking.As such, available information suggests that patient factors (undersized vessel, calcification, tortuosity) and/or procedural factors (sheath not advanced past aortic bifurcation) may have contributed to the inability to track the system through anatomy.Patient factors (tortuosity, calcification, undersized vessels), as observed in patient 3mensio, can lead to noncoaxial withdrawal angle, causing the crimped valve to be caught on the sheath tip during retrieval and lead to resistance during withdrawal.Additional device manipulation to overcome the withdrawal difficulties can dislodge the valve from the balloon, as reported.As such, available information suggests that patient factors (undersized vessel, calcification, tortuosity) and/or procedural factors (non-coaxial withdrawal, device manipulation) may have contributed to the valve dislodged off balloon during withdrawal through sheath.However, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22908892
Report Number2015691-2025-07066
Device Sequence Number7932968
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)260320(10)65672957
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number9750CM20A
Device Catalogue NumberN/A
Device Lot Number65672957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale